Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Taking Truvada & Sustiva - timing issue - Pls pls help
Mar 8, 2008

I started my meds and i am now approaching my 4th week. I take them every night between 10.30 - 11pm. I make sure i finish eating or any food intake by a minimum of 2 hrs before taking my meds. However taking my meds at this time is having a toll and mine and my wife's social life. We are unable to go out to eat with friends unless we finish eating before 8.30pm and we can no longer go out as i have to be back before 11pm. It is causing a huge strain on our married life. I want to adhere to my meds 100% and dont feel comfortable taking them later just in case resistance forms. Am i right in doing this or can you wait till much later in the evening to take truvada and sustiva. I dont want to risk forming resistance if i do this, but i also dont want to stay in for the rest of my life and make up excuses every time we get invited for dinner somewhere. I am really at a loss and would greatly appreciate your advice.

Thanking you so much!

Response from Dr. Henry

The basic issue with Sustiva that if taken with a fatty meal then the levels can be higher leading to more side effects (usually would be more potent from the HIV perspective). If you are not experiencing side effects then perhaps not so much an issue for you. The timing of the dose is not so crucial from day to day due to the long time the meds stay in the blood. Missing doses may lead to resistance but taking them many hours after a meal (such as late in the evening before bedtime) is not usually much of an issue. KH



Previous
HIV and Allergies
Next
frozen shoulder

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement